Review: could Dexamethasone cause Urinary tract infection?
Summary: Urinary tract infection is found among people who take Dexamethasone, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Zometa, and have Multiple myeloma.
We study 53,184 people who have side effects while taking Dexamethasone from FDA and social media. Among them, 1,004 have Urinary tract infection. Find out below who they are, when they have Urinary tract infection and more.
You are not alone: join a mobile support group for people who take Dexamethasone and have Urinary tract infection >>>
Dexamethasone has active ingredients of dexamethasone. It is often used in multiple myeloma. (latest outcomes from 53,459 Dexamethasone users)
Urinary tract infection
Urinary tract infection has been reported by people with multiple sclerosis, osteoporosis, rheumatoid arthritis, high blood pressure, pain. (latest reports from 73,273 Urinary tract infection patients)
On Feb, 4, 2015: 53,184 people reported to have side effects when taking Dexamethasone. Among them, 1,068 people (2.01%) have Urinary Tract Infection.
Time on Dexamethasone when people have Urinary tract infection * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Urinary tract infection||66.82%||24.30%||4.21%||3.74%||0.93%||0.00%||0.00% |
Gender of people who have Urinary tract infection when taking Dexamethasone * :
|Urinary tract infection||65.59%||34.41% |
Age of people who have Urinary tract infection when taking Dexamethasone * :
|Urinary tract infection||0.60%||0.43%||0.26%||0.43%||0.77%||11.39%||22.00%||64.13% |
Severity of Urinary tract infection when taking Dexamethasone ** :
How people recovered from Urinary tract infection ** :
Top conditions involved for these people * :
- Multiple myeloma (440 people, 41.20%)
- Metastases to bone (103 people, 9.64%)
- Breast cancer (100 people, 9.36%)
- Pain (88 people, 8.24%)
- Constipation (68 people, 6.37%)
Top co-used drugs for these people * :
- Zometa (445 people, 41.67%)
- Aspirin (315 people, 29.49%)
- Aredia (315 people, 29.49%)
- Revlimid (304 people, 28.46%)
- Prednisone (218 people, 20.41%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of dexamethasone and urinary tract infection on
Do you have Urinary Tract Infection while taking Dexamethasone?
You are not alone! Join a mobile support group:
- support group for people who take Dexamethasone and have Urinary Tract Infection
- support group for people who take Dexamethasone
- support group for people who have Urinary Tract Infection
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Can velcade and decadron cause fluid retention
I have been taking these chemo drugs for 2 weeks and have begun experiencing fluid retention and weight gain not due to increased appetite. In fact my appetite has decresed. Also, weakness and unstable when I walk. Is this normal? My doctor has prescribed compression hose which I started wearing yesterday, Any other suggestions?
- Warfarin and urinary infections (1 answer)
HELP! Hello we are in the UK - my husband had an aortic valve replacement 4 years ago - he is now 61 and on warfarin. Over the past few years, since his AVR, he has had about 4/5 urinary infections which have caused him to be hospitalised with very high temperature/rigors etc. The medical profession in the UK seem to think there is no correlation between warfarin and urinary infections. He has been checked out to see if there is a problem with his bladder/prostrate/kidneys but all are okay and the only link we can see is when his warfarin is increased to a high dose (10mg or above) he gets this infection.
Has anyone else experienced this or does anyone know where I could go for more information on a possible link?
Thank you for your help.
- What can i do to combat side effects of decadron?
I was diagnosed with Neurocystercircosis, with edemas, due to parasites from a tape worm. Been on and off Decadron for 5 months and every time I get off of it, I end up with brain swelling and in the emergency room, and back to high dosage Decadron.
- Lichennoid molositis drug reacation to rutuxin - 17 specialists and no relief
HELP...EVERYTHING TRIED FROM 17 SPECIALISTS ORAL MOUTH BLISTERS, SORES,ESPECIALLY IN THE FRONT OF MOUTH BY GUM LINE...NO SOLD FOODS SINCE
FEB. LAST DOSE OF RUTUXIN....ANYONE OUT THERE AVE ANY SUGGESTIONS...
- Do i need to temporarily stop taking my enbrel and methotrexate (that i take every week) while i am on azithromycin for severe cold symptoms? (1 answer)
i have RA and take Enbrel and methotrexate every week. i am currently taking azithromycin, tussicaps and dexamethasone to treat a severe cold, cough, sore throat, etc. My question is should i stop taking the ra meds until my antibiotics and steroids are done? Or should i just continue as normal, don't want to get sicker than i already am!!!! thanks
More questions for: Dexamethasone, Urinary tract infection
You may be interested at these reviews (Write a review):
- Roaring in the ears from tramadol (taken with dexamethasone)
It seems the roaring in my right ear happens more around taking the tramadol (2-3/day). Of course, I have a (5) day regiment of dexamethasone at (2/day) so maybe there's a connection. This was prescribed by my GP ( highly regarded) for severe lower back bulging disc pain and down left leg. Also prescribed tizanidine for muscle spasms and gabapentin for, maybe nerve swelling? Both at 2/day but I take less of these two.
Back pain much better but have the roaring in right ear and can't sleep much. Also doing the Dr recommended exercises daily. Will follow up with chiropractic if this doesn't get me there.
This is a chronic condition, maybe 20 years, no specific injury, just an accumulation of doing dumb things in my youth.
- Uti symptoms for woman
I had the tingling and dumbness in my feet for weeks until I went to doctor, I had ATI after antibiotic nothing.
FYI GLAD TO HELP
- Urinary track infection and bydureon
After 7 weeks of nausea vomiting and diarrhea I got a uti that was hard to get rid of. I also have an inflammation of sacaril nerve. Have had antibiotics and steroids. It is still hurting after 2 months.Don't know if this is connected but is a fact.
- I have twice developed a uti after injection of prolia
I have taken Prolia for 2 years..4 injections. After the last 2 injections within 2 weeks I developed severe cystitis and had to go on course of antibiotics. I am fearful of continuing this medication as the last infection caused me to be treated at the emergency room.
- Flagyl and hair loss
I was miserable already but the side effects of this medicine only compounded it. I have had severe diarrhea, stomach cramps, nausea, a horrible metallic taste in my mouth and worst of all I have patches of hair that have completely fallen out!! I am horrified that this medicine is even prescribed to people if these side effects are profound. I will be calling my dr for a new antibiotic, and I will NEVER take this "medicine" again!
More reviews for: Dexamethasone, Urinary tract infection
Comments from related studies:
From this study (1 week ago):
I am just checking to see if this drug is responsible for so many bladder and kidney infections that are getting worse...
From this study (2 weeks ago):
took dexamethasone 4 mgs for one week a month ago. Started having bloated stomach immediately,heartburn,constipation. And now have sore stomach.bloated stomach with pain in top of right stomach.Was also very irritated while taking them.
From this study (2 weeks ago):
need drug interactions of tikosyn and bactrin
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.